Yes. One needs to watch for this if you know you are already hypoglycemic to some degree. My experience was with chloroquine which is the same class of drug but just a bit stronger. It tipped me right over the cliff to a very scarey episode.
I was switched from hydroxychloroquine to chloroquine when this happened. I was already chronically moderately hypoglycemic to begin with. Suddenly, my BP dropped, body temp dropped, heart rate soared, and glucose plummeted. After stopping chloroquine, everything normalized after five days of touch and go with high protein high fat and frequent snacks. Sugar was of no help since my body just over-reacted sending everything further out of whack.
End of story: I still take hydroxychloroquine but have my chronic hypoglycemia treated. Works fine for me.
The Following 2 Users Say Thank You to mumsy613 For This Useful Post:
Eileen (07-15-2013), Peridot20_Gem (06-29-2011)